I've been having sex for over a year with my boyfriend, and out of the blue i have begun to get real dry during sex. It becomes painful, even after we just start intercourse. its inconvenient and i have never had this problem before. Could it be a side effect of my birth control medicine, or just a change in my body?
Posts: 1 | From: buffalo, ny, usa | Registered: May 2002
| IP: Logged |
Fear not! variations in vaginal lubrication are quite common, especially this time of year. With the warmer weather, it is easy to get a bit dehydrated. also, if you have springtime allergies, and have upped any allergy meds, that is a huge culprit, in my experience.
Now, vaginal dryness can also be driven by "mental" issues like worry or stress within the relationship...but if those aren't a problem, I think it is probably just a physical blip on your body's radar.
The easiest way to remedy this is with lubricant. Trust me, lubricant is your friend...it makes everything feel wonderful, especially manual and vaginal sex. Whether you choose something like KY liquid (admittedly, not a favorite around here, but it certainly works better than nothing) or Astroglide or Liquid silk, it will help immensely.
There are also some nice flavored lubes (those made by ForPlay are especially good) if you would like to switch from oral to vaginal sex in a short period of time.
Lisa D gave some good advice, and may I just add to it by saying that not only is lubricant something that can make sex feel better, it is essential if you are using a condom (which I sure hope you are). If you read the Condom Basics- http://www.scarleteen.com/infection/condom.html It tells you that a condom is less likely to tear or break if it is properly lubricated. So get some Astroglide (real good) 'lest you want little children runnin' around and not to mention itchy STD's.
Posts: 211 | From: Chicago, IL | Registered: Oct 2001
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.